Top answers from doctors based on your search:
Disclaimer

lexapro and alcohol craving

A 41-year-old member asked:
Dr. Mark Reynolds
32 years experience in Psychiatry
Be careful: In general you want to avoid or use care in combining agents that have effects on the central nervous system. Some individuals experience an increased ... Read More
13
13 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 52-year-old female asked:
Dr. Enrique Madrigal-segura
53 years experience in Psychiatry
Alcohol and meds: There are only negative outcomes for this negative behavior: negate the positives outcomes of the medication, dangerous intoxication, cross side effec ... Read More
A 46-year-old member asked:
Dr. Ravi Chand
25 years experience in Psychiatry
Alcohol Hangover: No, its the irritation of the brain meninges, drink tea, plenty of water, Motrin and some fatty breakfast.
A 24-year-old female asked:
Dr. Lynne Weixel
35 years experience in Clinical Psychology
Not 3 sips: It is not a good idea and more than a few sips is a worse idea. It increases the effects through diminishing the liver function which would dispel the ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Philip Creps
29 years experience in Psychiatry
Benefit is reduced: Alcohol is selectively absorbed before lexapro (escitalopram). Alcohol is a know depressant, and increases suicidality. It slows the metabolism of le ... Read More
1
1 thank
A 44-year-old member asked:
Dr. Anne Sagalyn
39 years experience in Psychiatry
You shouldn't: Alcohol and ssri metabolism can share common pathways and you may find your tolerance for alcohol diminishes. More important, alcohol is a depressant, ... Read More
9
9 thanks
A 45-year-old member asked:
Dr. Steven Reidbord
35 years experience in Psychiatry
Not advised: Drinking on an ssri antidepressant can make depression or anxiety persist ("fighting" the treatment). It increases seizure risk. Can make a ... Read More
A 46-year-old member asked:
Dr. Jane Steiner
42 years experience in Psychiatry
Yes, but...: You may feel like you have had more to drink than you have really had. Use caution, drink slowly, and monitor how you feel before taking your next sip ... Read More
1
1 thank
A 29-year-old female asked:
Dr. Carlos Satulovsky
27 years experience in Psychiatry
No : You should not drink while you re taking those meds.
1
1 thank
A 52-year-old male asked:
Dr. Stuart Wasser
34 years experience in Addiction Medicine
Outstanding question: There is at least one sub-type of alcoholism.(and likely addiction in general) where alcohol use has been documented to increase with ssris (and other ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month